question-icon

What Do Sweating, Breathlessness And Uneasiness Indicate As Per The Attached Reports?

default
Posted on Mon, 6 Nov 2017
Question: Hi, i posted this online and got a reply from a cardiologist please see below then my question for you please
Hi, Ive been feeling run down for a few weeks and don't seem to picking up,

Its not uncommon for me to feel run down see medical history, but yesterday I had to go to the dentist to have a tooth extracted, Now Ive been to the dentist many times and some this year and had the injections for numbing the teeth/gum many times. But this time when I was given it I felt strange, sweating, a little breathless and uneasy is the best I can explain it. The dentist put the air con on and I eventually felt ok, she explained it was the adrenaline in the injection, thing is I have never felt that before. I only got 3 hours sleep that night and was feeling really strange next day, so I tested my blood pressure and it was high. Can you take a look at the reading I have done today (attached) and explain why it s high and seems to be the diastolic mostly what is the significance of the higher diastolic reading? and what you think I should do

Doctors reply below
Brief Answer:
Side effects of xylocaine.

Detailed Answer:
Hi,

Confusion, dizziness, headache, funny feeling and high blood pressure are side effect of xylocaine therapy.Lidocaine is a local anesthetic (numbing medication). It works by blocking nerve signals in your body. Lidocaine injection is used to numb an area of your body to help reduce pain.
As it increases the levels of adrenaline hormone ir cause rise in blood pressure and feeling of uneasiness etc which will go away by itself in 48-72 hours.

My question to you is I have to go back to the dentist for further treatments, I do not want to have this reaction again can you tell me alternatives to this injection for pain/numbing when i visit next

Thank you
Mr D XXXXXXX
doctor
Answered by Dr. Honey Arora (58 minutes later)
Brief Answer:
Looks like side effect of anaesthesia.

Detailed Answer:
Hi..
Thanks for the query..

Rise in blood pressure after Xylocaine anaesthesia for dental treatment is commonly due to Adrenaline as its constituent.

Adrenaline can cause vasoconstriction or construction of blood vessels causing some rise in blood pressure..

It can further cause uneasiness or sick.feeling..

Too much anxiety can also be a cause..

So first of all please tell me that how much did the diastolic pressure has increased.

Please write back your readings so that I can guide you appropriately..

Regards..
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Honey Arora (4 hours later)
Hi thanks for your reply,

I have uploaded pictures of blood pressure readings from the day after I visited the dentist. They were taken from morning and evening.
doctor
Answered by Dr. Honey Arora (10 hours later)
Brief Answer:
You should wait for 2-3 days.

Detailed Answer:
Hi..
The diastolic blood pressure readings are slightly higher..
Do not worry.
Wait for another 2 days and monitor every morning and evening..
First of all do not panic.
Relax, do deep breathing and meditation.
Eat regular meals and take sufficient sleep..

Hopefully the blood pressure and also your general well being will come back to normal..

Hope this helps..

Regards .
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Honey Arora (38 hours later)
Hi and thanks for the advice I will be monitory my blood pressure for the next few days. The tooth extraction didn't work as the tooth broke at the gum level. So now i have to wait for a NHS referral for a specialist dentist to extract the tooth fully which could takes months!

1. My first question is, I do not want to have this reaction again can you tell me what alternatives to this injection for pain/numbing when I go back to the dentist?

2. Im basically left with a snapped tooth at gum level, which is painful 5 days on now. I cant chew on that side of my mouth and if anything touches it, its really painful like touching the nerve in the tooth. Is this normal I'm I supposed to feel like this for the next few months or is there something the dentist can do to the tooth while I'm for this referral ?

I have just uploaded picture of the broken tooth at gum leval
doctor
Answered by Dr. Honey Arora (11 hours later)
Brief Answer:
Hi for Adrenaline free local anaesthesia.

Detailed Answer:
Hi..
I have seen the image of your broken tooth, yes, it needs extraction.
You should go for Adrenaline free Xylocaine for anaesthesia.
It will not cause any rise in blood pressure..
Also you should get it done by an oral surgeon after proper monitoring of blood pressure..

Please revert back for more queries.

Regards..

Above answer was peer-reviewed by : Dr. Vishesh Rohatgi
doctor
Answered by
Dr.
Dr. Honey Arora

Dentist

Practicing since :2011

Answered : 13169 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Do Sweating, Breathlessness And Uneasiness Indicate As Per The Attached Reports?

Brief Answer: Looks like side effect of anaesthesia. Detailed Answer: Hi.. Thanks for the query.. Rise in blood pressure after Xylocaine anaesthesia for dental treatment is commonly due to Adrenaline as its constituent. Adrenaline can cause vasoconstriction or construction of blood vessels causing some rise in blood pressure.. It can further cause uneasiness or sick.feeling.. Too much anxiety can also be a cause.. So first of all please tell me that how much did the diastolic pressure has increased. Please write back your readings so that I can guide you appropriately.. Regards..